MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAMAXX - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAMAXX - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CDX18052030
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/18/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This event was reported on (b)(6) 2016; however, did not meet mdr report criteria until 9/13/2016 when analysis revealed coil damage.Krd/hcg conclusion: the deltamaxx was returned for analyisis.The unidentified microcatheter (only win was noted as the microcatheter) and the rotating hemostatic valve (rhv) were not returned.Located 54.0 centimeters off the distal tip of the green introducer, the device positioning unit (dpu) protrudes through the sheath.Located 21.0 centimeters off the distal tip of the green introducer, the dpu/coil protrudes outside the sheath for a length of 5.5 centimeters.There are no mechanical sheath damage at all three protrusion sites.The proximal end of the coil has unreported compression and buckling damage which appears to have occurred during the complaint event.The remainder of the coil was undamaged.The locking mechanism has compression and stretching damage.No manufacturing defects were found.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The event of the coil protruding through the sheath with subsequent coil compression and buckling was confirmed.Based on the evidence received, the most likely root cause of the coils protrusion through the sheath may have occurred when the microcoil system was first unlocked for use and the sheath was retracted straight back instead of up at a forty-five degree angle and then back.When the sheath was pulled straight back, the locking mechanism caught the inside of the v notch of the resheathing tool and became embedded.In addition, the locking mechanism may not have been fully disengaged off the core wire.The sheath also caught the v notches extended edges.This produced a binding action between the device positioning unit (dpu), the sheath, and the coil.This binding action produced significant resistance which may have caused the dpu and the coil to protrude through the sheath in multiple locations and caused the coil to have compression and buckling damage.In this condition the coil cannot be advanced or resheathed.For optimum product performance and to prevent potential complications, the instructions for use (ifu) recommends, ¿hold the introducer sheath (loosely-looped) in the left hand.Keeping the introducer tip near the re-sheathing tool, grasp the distal end of the re-sheathing tool between your left thumb and forefinger.Grasp the clear tab near the end of the introducer sheath body with the thumb and forefinger of your other hand.Gently pull the clear tab of the introducer sheath out and away from the re sheathing tool at a 45-degree angle to unlock the microcoil.Continue to pull the tab until an additional 0.5 to 1.0 inches (1.3 to 2.5 cm) of the translucent material is exposed.Gently fold the translucent tab towards the distal end, and firmly grasp the distal end of the re sheathing tool and the translucent tab between your thumb and forefinger.Caution: if unusual friction is noticed during advancement or retraction of the microcoil system, verify the locking mechanism, or clear tab is unlocked and pulled out from the resheathing tool approximately 1in.(2-3cm).¿ in addition, without the return of the unidentified microcatheter (only win was noted as the microcatheter) and the rotating hemostatic valve (rhv) used in the procedure, it cannot be determined if these components had any additional contributions to the complaint event.Since there was no evidence of a manufacturing issue related to the event, no corrective actions will be taken at this time.This is an initial/final mdr report.
 
Event or Problem Description
As reported by a healthcare professional, a deltamaxx (cdx18052030/c40537) protruded through the introducer 15cm from the distal end and coil damage was found during product analysis, and there was resistance between the cashmere (crc14071730/c14361) and the non-codman microcatheter.The complaint deltamaxx was placed at the splenic artery aneurysm, and retrieved without detachment.In order to reuse the same deltamaxx, the physician put the introducer to y connector and induced the delivery wire.He then found that the coil stuck out from 15cm from distal end of introducer.He decided to use a different coil as the deltamaxx was not able to be induced.He then tried to insert the complaint cashmere by inserting introducer to y connector of the non-codman microcatheter; however, he felt resistance around 50cm away from the proximal end.The resistance became stronger while he continued inserting, and he retrieved the coil and used a new coil.The procedure was successfully completed without further issues or delay.There was also no patient injury or complication reported.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the ifu and the constant flush had been maintained at all times.No visible defect or damage was noted on the products prior to or after the event.No unintended detachment was observed in the vessel or in the microcatheter.The complaint product deltamaxx will be returned, but the cashmere has already been discarded and not available for the investigation.No further information was available.

Brand Name
DELTAMAXX - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key5946510
Report Number2954740-2016-00204
Device Sequence Number16482923
Product Code HCG
UDI-Device Identifier10878528008566
UDI-Public(01)10878528008566(17)210131(10)C40537
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K120274
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 08/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Catalogue NumberCDX18052030
Device Lot NumberC40537
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2016
Initial Report FDA Received Date09/13/2016
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
WIN MICROCATHETER